MAUDE Adverse Event Report: SORIN GROUP ITALIA S.R.L. CARBOMEDICS REDUCED PROSTHETIC HEART VALVE, AORTIC; MECHANICAL HEART VALVE PROSTHESIS

SORIN GROUP ITALIA S.R.L. CARBOMEDICS REDUCED PROSTHETIC HEART VALVE, AORTIC; MECHANICAL HEART VALVE PROSTHESIS
Model Number R5-023
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Endocarditis (1834)
Date of Event 04/09/2019
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2018 a patient received a carbomedics reduced r5-023 as part of the sure-avr trial.The manufacturer was notified of a serious adverse event which occurred on (b)(6) 2019.The patient received a reintervention due to valve endocarditis.The device was explanted.No replacement valve was identified.No further event information or patient information was received.
 
Additional Manufacturer Narrative
A complete manufacturing and material records review for the device has been performed.The results confirmed that the device satisfied all material, visual and performance standards required at the time of manufacture and release.
 
Additional Manufacturer Narrative
The manufacturer has made several attempts to obtain further information from the site.At this time no further details regarding the event or device availability have been received.A complete manufacturing and material records review for the device has been performed.The results confirmed that the device satisfied all material, visual and performance standards required at the time of manufacture and release.Ultimately, based on the limited information available regarding the event and the device functionality between the time of implant and the time of explant, it is not possible to draw a definitive conclusion to the reported event.If the manufacturer receives additional information, the investigation will be reassessed.

Brand Name
CARBOMEDICS REDUCED PROSTHETIC HEART VALVE, AORTIC
Common Device Name
MECHANICAL HEART VALVE PROSTHESIS
Manufacturer (Section D)
SORIN GROUP ITALIA S.R.L.
strada crescentino snc
saluggia, vc
MDR Report Key9597240
Report Number1718850-2020-00003
Device Sequence Number2473996
Product Code LWQ
UDI-Device Identifier08022057012784
UDI-Public(01)08022057012784(240)R5-023(17)AA04
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Importer
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/29/2020
Report Date (Section F) 12/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/27/2023
Device Model NumberR5-023
Device Catalogue NumberCPHV
Was the Report Sent to FDA? No
Device Age19 MO
Event Location Hospital
Date Report to Manufacturer12/17/2019
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer12/17/2019
12/17/2019
Initial Report FDA Received Date01/16/2020
Supplement Report FDA Received Date03/06/2020
04/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age52 YR
Patient Weight87